# SDR HYIA20121028001

- Difficulty date: October 25, 2012
- Submitted: October 28, 2012
- Operation: Air carrier
- Aircraft: N4630N
- Make and model: Cessna 402C
- Aircraft serial: 402C0001
- Aircraft time: 20,688 hours
- System (JASC): 2430 · DC Generating System
- Part: Volt Regulator
- Condition: Failed
- Location: Alternator
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT DURING CRUISE FLIGHT, BOTH ALTERNATORS DROPPED OFF LINE AND A SMELL OF SMOKE WAS NOTED IN THE COCKPIT.  THE ACFT SUBSEQUENTLY DIVERTED AND LANDED SAFELY.  UPON MX INSPECTION, INITIAL C/A OF SUSPECTED OVER VOLTAGE RELAY SHORTING AGAINST PANEL, ADJUSTED CLEARANCE FOR PANEL, AS WELL AS R & R LEFT AND RIGHT VOLTAGE REGULATORS.  BOTH OF THESE C/A RESULTED IN SATISFACTORY GROUND RUNS, HOWEVER IN FLIGHT THE PROBLEM RECURRED AFTER SEVERAL MINUTES OF FLIGHT.  UPON FURTHER INSPECTION OF ACFT INVOLVING REMOVAL OF FLOOR PANELS, WALL PANELS, ENGINE COWLINGS, AND STUB WING PANELS, A ALTERNATOR FIELD FUSE WAS FOUND LOOSE IN ITS HSG.  AFTER CORRECTION, ACFT OPERATIONALLY CHECKED GOOD AND WAS RELEASED FOR A SATISFACTORY FUNCTIONAL CHECK FLIGHT.
